Advice for keeping healthy in T1 diabetes

My self is chandan adhana i am 34 yrs old software professional and i am suffering T1 from last 7 years and on medication (sitaglptin metformin 50/500)..from last 3 week i am feeling some infection in my urine.

i do moderate level physical exercise ..sometime i am fails to keep sugar level perfect...i am pure vegetarian and stick not to eat sugar ...but around everyday 4 to 5 Pm feels uneasy and tired...advice me for some good diet plan to keep my sugar level perfect ...thanks in advance

17 Replies

oldestnewest
  • possible that the problem may not be diabetes - but could be a B12 deficiency

    I presume when you say that you are pure vegetarian that that probably means you eat very little dairy which would mean your diet probably doesn't contain much B12 -but also metformin is known to inhibit the uptake of B12 in 30-40% of people ... (not entirely sure why it is being used for type 1 as it is usually used for type 2).

    significant overlap of symptoms

    you can find a list of symptoms of B12 deficiency here ... and if you think it is likely I would suggest joinging the PAS forum on health unlocked

    pernicious-anaemia-society....

    healthunlocked.com/pasoc

  • You need to see your diabetic team because if you are only on sitagliptin and metformin I wonder if your diagnosis of Type 1 is right - sounds like Type 2 to me. As for your diet, you need to make sure that you don't eat too many carbs (don't cut out completely) as these affect your glucose levels.

    I agree that you need to find out about B12 deficiency because I'm on Metformin (I'm T2) and I am now on B12 injections every 12 weeks. So go and see your doctor and get some professional medical advice.

  • ceejayblue is right. For seven years on oral medications, it's difficult to believe that it's a case of Type 1. WRT infection, what's your FBS, PPBS and A1C?

    Take the advice on B12 issue also as many who take MF are B12 deficient.

  • Thanks for your reply anup,cjeeyblue and gambit 62.

    and apologies for typing mistake ..i have T2 nt T1 and my mother also has same.

    my Hb1 Ac was 8.2 last month.. in evening hours tiredness is sustain for 3 hrs ..

  • there are actually more types of diabetes than just type 1 and type 2.

    There is a variant of MODY that runs in my family - and the reference to your mother makes me wonder if this might be relevant to you - 2% of diabetics actually have a MODY variant but are frequently classed as type 2 - MODY is a dominant gene which means that if you have the gene then you will develop diabetes so it is useful to know - so if there is a general family history going back through generations then I'd suggest getting it checked out - the variant that runs in my family is late onset - between 30 and 45 and is closer to type 1 so responds to different drugs from type 1 - another good reason for looking into it.

    I didn't inherit the gene - just got B12 absorption problems from my father ... my brother drew the short straw on both counts though. Please do follow up on the B12 deficiency angle. Left untreated a B12 deficiency will kill you as surely as untreated diabetes will.

    diabetes.co.uk/diabetes_mod...

  • very informative advise from Gambit62..

    thanks for update me .

  • There is a national study going on into genetics of diabetes - its called The DARE study (Diabetes alliance for research in England) - if you are in Greater Manchester Area have a look at researchforthefuture.org if not then check with your diabetes team and ask if you local hospital are doing DARE

  • Your question 'advice for keeping diabetes healthy'.

    Good control over your blood sugars is essential if you don't want to get diabetic complications later. To achieve this it is important to have a moderately low carbohydrate diet to avoid the rise of blood glucose. Do you test for glucose in your blood frequently?

  • greeting of the day .

    i am testing glucose level regularly . average fasting is 160 and PP is 170

  • Hi chandanengg, ideally it would be good to get your blood fasting closer to 100. Have you any information about a low carbohydrate diet, it's excellent for reducing your blood glucose.

  • Check out 'why low-carb diets may be ideal for most people - Mercola

  • Sitagliptin is an oral antihyperglycemic (antidiabetic drug) of the dipeptidyl peptidase-4 (DPP-4) inhibitor class of oral hypoglycemics that block DPP-4 (DPP-IV). They can be used to treat diabetes mellitus type 2.

    Glucagon increases blood glucose levels, and DPP-4 inhibitors reduce glucagon and blood glucose levels. The mechanism of DPP-4 inhibitors is to increase incretin levels (GLP-1 and GIP),[2][3][4] which inhibit glucagon release, which in turn increases insulin secretion, decreases gastric emptying, and decreases blood glucose levels.

    So as per my understanding DPP4 is acting something like switch...and gliptin class of drugs just inhabits the action of that switch so the flow of insulin continues...

    Then does this means that beta cells of person who is getting benefit of Gliptin class of drugs are still active....and the problem is not with beta cells but problem is with SWITCH???

    Action of Victoza (a very recent drug) is also thru GLP1....on controlling switch....

    Is there any other way to regain control over this switch again?? some yoga postures???

    may be more learned member will be able to throw more light on the issue.

    diabetesselfmanagement.com/...

    @anup Ashka9 @suramo Shashikantiyengar Concerned

  • Thanks Cure for sharing wonderful knowledge.

    i do some exercise and part of yoga to cut out pain in my nerve(L-5 and L-4) and tiredness.

    majorly i cant understand between glimipride and sitagliptin ..when i was on glimpride glucose level was near to fine .

    in moring hours urination is frequent 2 time in hour and feel thirsty always.

    hope more learned or expert user can throw light on issue ..i am vegetarian.

    Thanks in advance

  • chandanengg

    Glimepiride is a sulfonylurea antidiabetic medicine. It works by causing the pancreas to release insulin... which means it churns out insulin outof your pancreas... where as gliptin class of drugs will just inhabit the switch...

    There are less chances of getting hypo with Gliptin....but with Glimepiride if your carbs consumption is less the then high chances of getting hypo.

    Churning more insulin out of already tired pancreas is bad idea.... further extra insulin mayincrease more insulin resistence....

    There are many experts in forum like Concerned anup @suramo Ashka9 Shashikantiyengar they will be ableto guideyoufurther on this topic....

    Further, about your nerve pains @anup will be able to guide you ...

    P.S.- (Bhai @suramo tagging problem of anup is solved.... but now unable to tag you :d )

  • Thanks cure and anup for ure support.

    everyday getting new information and knowledge about sugar level

  • chandanengg

    If you like you may go thru my various posts...(about 125)

    healthunlocked.com/user/cure

  • Taking any medication for TYPE 2 diabetes will make your body more resistant to insulin, and over time you will need to take more and more medication to treat the diabetes.

    To make your body more sensitive to insulin you will need to reduce carbohydrates to 100 - 150g a day, some people have less than 100g. This will mean your body doesn't have to produce as much insulin to keep your blood ranges good, in turn you will become far more sensitive to insulin, come off the meds, even reverse the type 2 diabetes.

You may also like...